Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2002, 1:54 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2002, 1:54 PM MDT (19:54 UTC)
- Expired
- May 26, 2002, 2:40 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:20 PM MDT | Hail 0.75 | Clovis, NM | |
| May 26, 2:30 PM MDT | Hail 0.75 | Portales, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 261954 SVRABQ NMC009-041-262040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 154 PM MDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 240 PM MDT * AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF CANNON AFB...OR ABOUT 5 MILES NORTH OF PORTALES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CLOVIS AROUND 215 PM MDT 6 MILES NORTHWEST OF TEXICO AT 225 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3433 10343 3420 10327 3423 10304 3468 10306
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:15 AM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 26, 10:15 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 AM MDT SUN MAY 26 2002 MINOR CHANGES TO THE CURRENT FORECAST PACKAGE. WILL DOWNPLAY PRECIP POTENTIAL ACROSS THE W AND N BY EXPANDING MENTION OF LITTLE OR NO RAIN REACHING THE GROUND. MORE CONCERNED ACROSS SC AND SE ZONES FOR TSTM DEVELOPMENT THIS AFTERNOON ALONG SHARP DRYLINE. PLUS APPEARS TO BE WEAK SHORTWAVE COMING NWD INTO SRN NM THAT MAY AID IN DEVELOPMENT. ALREADY SOME ECHOES ON EL PASO AND MIDLAND RADARS. MADE A FEW TEMP AND WIND ADJUSTMENTS. 40 .ABQ...NONE CHJ
In the hours before
Special weather statement, May 26, 12:00 PM MDT, 1 hour 54 minutes before
NMZ001>021-026-262200- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1200 PM MDT SUN MAY 26 2002 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...ISOLATED SEVERE THUNDERSTORMS MAY FORM ACROSS THE EAST CENTRAL PLAINS AND CHAVES COUNTY AFTER 300 PM THIS AFTERNOON THROUGH THIS EVENING. THE AREA OF MOST CONCERN IS ROUGHLY FROM TUCUMCARI AND ROSWELL EASTWARD. WIND GUSTS TO 60 MPH AND HAIL AROUND ONE INCH IN DIAMETER ARE POSSIBLE. WEATHER SYNOPSIS...A DRYLINE ACROSS EASTERN NEW MEXICO...COMBINED WITH A DISTURBANCE APPROACHING FROM THE WEST WILL HELP TRIGGER A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ACROSS SOUTHERN AND EASTERN NEW MEXICO. ISOLATED SEVERE WEATHER MAY OCCUR ACROSS PORTIONS OF THE EASTERN PLAINS. SPOTTER ACTIVATION...MAY BE REQUIRED ACROSS PORTIONS OF EASTERN NEW MEXICO. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... QUAY...DE BACA...CURRY...ROOSEVELT...CHAVES... COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.